Medication reactions and psoriasis
Certain medications may be associated with worsening symptoms of psoriasis:
Antimalarial medications: Chloroquine and hydroxychloroquine are medications used to prevent malaria that may worsen the symptoms of psoriasis.
Beta-blockers and some heart medications: These medications are used to treat high blood pressure and other heart conditions. Doctors are uncertain if all heart medications, including beta-blockers, can worsen psoriasis flare-ups, but they believe that some (e.g., propranolol, metoprolol, quinidine) have the potential to do so.
Some nonsteroidal anti-inflammatory medications (NSAIDs):
- acetylsalicylic acid (ASA)
Lithium: This medication is used to help treat people with bipolar disorder (also known as manic-depressive disorder) and some other psychiatric disorders. Some people with psoriasis who take this medication experience a worsening of symptoms.
Let your doctor know that you have psoriasis before any medications are prescribed for you. If you have other conditions that may require prescription or over-the-counter medications, ask your doctor, dermatologist, or pharmacist which combination of medications (i.e., for psoriasis and other unrelated conditions) would be most appropriate for you.
All material copyright MediResource Inc. 1996 – 2017. Terms and conditions of use. The contents herein are for informational purposes only. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding a medical condition. Source: www.medbroadcast.com/healthfeature/gethealthfeature/Psoriasis-Managing-and-Preventing-Flare-Ups